Excessive Heat, Boone
- When
- August 23, 4:00 AM EST to August 24, 11:00 PM EST
- Where
- Boone forecast zone
- Reported by
- ASOS
- Coordinates
- 38.970, -84.728 (the zone’s center; the record gives no point)
Oppressively hot and humid conditions with heat indices near 105 degrees impacted the northern Kentucky counties within the Cincinnati metro area on August 23 and 24.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Oppressively hot and humid conditions with heat indices near 105 degrees impacted the northern Kentucky counties within the Cincinnati metro area on August 23 and 24.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 23, 3:14 AM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
414 AM EDT THU AUG 23 2007
.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL EXPAND ACROSS THE REGION THURSDAY AND
FRIDAY...BRINGING HOT AND HUMID WEATHER TO THE OHIO VALLEY. A COLD
FRONT WILL DROP SOUTH FROM THE GREAT LAKES ON SATURDAY WITH SCATTERED
SHOWERS AND THUNDERSTORMS. BEHIND THE FRONT...DRIER AND COOLER
WEATHER IS EXPECTED FOR SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
MSTLY CLR SKIES WERE THE RULE ACRS FCST AREA THIS MRNG WITH FRNTL
BNDRY NOW WELL TO NORTHWEST OF REGION. ANOTHER TSTM COMPLEX
RIDING THE BNDRY AND MOVING SW LWR MICHIGAN AND NRN INDIANA. MEAN
WIND FIELDS SUGGEST THAT TSTM ACTIVITY SHOULD PROPAGATE TO THE
E/NE OVER THE NEXT FEW HOURS...THUS KEEPING CONVECTION OUT OF FAR
NRN COUNTIES. RADAR MOSAIC SHWNG WELL DEFINED OUTFLOW BNDRY EXTNDG
FROM NE INDIANA BACK SW INTO WRN INDIANA. WILL HAVE TO WATCH THIS
BNDRY AS IT APPCHS FCST AREA FROM THE NW...BUT THINKING IT WILL
NOT INITIATE NEW CONVECTION ACRS WEST CNTRL OH. TEMPS WERE STEAMY
THIS MRNG...WITH ENTIRE FCST AREA IN THE M/U70S.
UPR LVL RIDGE CONTINUES TO EXPAND NORTH TODAY WITH FRNTL BNDRY
REFOCUSING BACK ACRS CNTRL/WRN GRT LKS. CI SHIELD FROM
AFOREMENTIONED TSTM COMPLEX WILL SKIM ACRS FAR NRN COUNTIES OVER
NEXT FEW HOURS. OTHERWISE...SKIES WILL BE MSTLY SUNNY TODAY WITH
BROAD MID LVL SUBSIDENCE. MID LVL HGTS AND TEMPS CONTINUE TO WARM
WITH AN INCREASING MID LVL INVERSION KEEPING A LID ON CONVECTIVE
DVLPMNT ACRS MUCH OF THE FCST AREA. ONE EXCEPTION WILL BE NORTH OF
I-70 AND ANY TSTM DVLPMNT WILL BE HIGHLY DEPENDENT ON EVENTUAL
LOCATION OF AFOREMENTIONED OUTFLOW BNDRY MOVING ACRS INDIANA THIS
MRNG. WEAK S/WV WILL PASS ACRS NRN OH INTO THE AFTN HOURS...AND
THIS COMBINED WITH THE OUTFLOW BNDRY REMNANTS MAY BE JUST ENUF TO
POP A FEW TSTMS DURING THE AFTN. AVAIL INSTABILITY WILL ALSO BE
GREATEST ACRS FAR NRN FCST AREA...WITH MLCAPES OF 1500-2000 J/KG.
AS HAS BEEN THE CASE LAST FEW DAYS...MAX DELTA THETA-E VALUES WILL
BE 25-30K WITH ANY TSTM BEING CAPABLE OF DMG WINDS. ANY TSTM WILL
DIMINISH THIS EVNG WITH LOSS OF DAYTIME HEATING. ADDL TSTM
COMPLEXES WILL DVLP ALONG FRNTL BNDRY TO NW OVERNIGHT...AND MAY
SPREAD CI INTO NRN COUNTIES. OTHERWISE EXPECTING MSTLY CLR SKIES
TONIGHT.
TEMPS/HEADLINES...MAIN ISSUE FOR TODAY AGAIN FOCUSES ON THE HEAT.
WITH 850 TEMPS AND BNDRY LYR THICKNESSES SIMILAR (IF NOT SLIGHTLY
WARMER) THAN WED...EXPECT KCVG AND MANY LOCATIONS ACRS TRI STATE
AREA WILL HIT 100 DEG AGAIN THIS AFTN. TEMPS WILL BE WARMER
FURTHER NORTH AS WELL WITH MORE SUNSHINE ON TAP. THE RECORD HIGH
FOR TODAY AT KCVG IS 96 (1948) WHICH LOOKS TO BE SHATTERED. KCMH
ALSO MAY COME CLOSE TO THEIR RECORD OF 95 (1959, 1936). DEWPTS
NEAR 70 THIS MRNG SHOULD DROP BACK INTO THE M60S THIS AFTN WITH
WELL MIXED BNDRY LYR BRINGING DOWN SOME DRIER MID LVL AIR. HEAT
INDICES WILL STILL REACH 100 TO 105 ACRS MOST LOCATIONS NEAR AND
SOUTH OF I-70...WITH POTENTIAL FOR SLIGHTLY HIGHER HEAT INDICES
ACRS TRI STATE AREA. HAVE THUS EXPANDED EXCESSIVE HEAT WARNING TO
ENCOMPASS ENTIRE CVG METRO IN NRN KY AND SW OHIO AND MONTGOMERY CO
AND THE CITY OF DAYTON. THE HEAT ADV HAS LIKEWISE BEEN EXPANDED
NORTH TO I-70 AND NOW INCLUDES THE CITY OF COLUMBUS. WILL PLACE AN
SPSS FOR HEAT INDICES IN THE U90S FOR THE FAR NRN FCST AREA.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
FRI SHOULD BE A CARBON COPY OF TODAY WITH THE RIDGE REMAINING
FIRMLY ENTRENCHED ACRS THE REGION AND THE FRNTL BNDRY MAKING ONLY
SLOW PROGRESS TO THE SE THRU THE DAY. MLCAPES CLIMB TO NEAR 2000
J/KG FRI AFTN ACRS WEST CNTRL OH AND WITH FRNTL BNDRY A LITTLE BIT
CLOSER...HAVE INSERTED ISOLD TSTMS FROM WEST CNTRL OH EAST INTO
DELAWARE AND LICKING COS. FURTHER SOUTH ACRS REMAINDER OF FCST
AREA...MID LVL CAP WILL KEEP SKIES MSTLY SUNNY AND CONVECTIVE
ACTIVITY AWAY. FRNTL BNDRY SAGS SLOWLY SOUTH FRI NIGHT INTO NORTH
CNTRL INDIANA AND NRN OH. WITH MUCH OF THE BETTER FORCING
REMAINING JUST TO NORTH AND WEST OF REGION...WILL KEEP CHANCE POPS
CONFINED TO AREAS NORTH OF I-70.
FRNTL BNDRY WILL PROGRESS SOUTH INTO FCST AREA SAT...AND WILL
PROVIDE BETTER CHANCE FOR SCT TSTMS FOR ENTIRE REGION. HOWEVER
WITH SFC WAVE SHIFTING EAST INTO NEW ENGLAND AND ONLY WEAK FORCING
LEFT IN ITS WAKE...EXPECT TSTMS WILL BE SCATTERED AT BEST. HAVE
BROUGHT IN 40 POPS FOR MUCH OF THE FCST AREA SAT INTO SAT NIGHT AS
THE FRNTL BNDRY SLOWLY PASSES THRU REGION. WHILE SCT TSTMS WILL
LIKELY PERSIST ALL NIGHT SAT NIGHT ACRS SRN/ERN SECTIONS OF FCST
AREA IN CLOSER PROXIMITY TO FRNTL BNDRY...SFC HI PRES WILL SLOWLY
BUILD INTO FCST AREA FROM NORTHWEST.
TEMPS...850 TEMPS AT 23-24C ACRS FCST AREA FRI SHOULD ENSURE
ANOTHER DAY OF TEMPS FROM M90S INTO THE L100S FROM NORTH TO SOUTH.
THE RECORD HIGH ON FRI AT KCVG IS 96 (1959, 1948) WHICH SHOULD BE
SURPASSED. KCMH WILL ALSO APPCH THEIR RECORD OF 97 FROM 1948. HAVE
AGAIN GONE AT OR ABV MAV GUID FRI AND SAT ACRS THE SOUTH...AND
CLOSER TO THE MET GUID FURTHER NORTH. HEAT WARNING AND ADVISORIES
CONTINUE THRU FRI EVNG...AND MAY EVENTUALLY NEED TO BE EXTENDED
INTO SAT DEPENDING ON FRNTL PASSAGE TIMING AND AMOUNT OF SUNSHINE
ON SAT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT WHEN A FRONT DROPS ACROSS THE AREA. EXPECT MAINLY DRY
WEATHER SUNDAY AND MONDAY UNDER HIGH PRESSURE FOLLOWING THE FRONT.
ISOLATED THUNDERSTORMS MAY DEVELOP TUESDAY IN WARM ADVECT ION AHEAD
OF THE NEXT FRONT.
1000-850 MB THICKNESS AND MEX GUIDANCE CALL FOR TEMPERATURES FROM
THE UPPER 80S TO LOWER 90S ON SATURDAY. READINGS WILL FALL CLOSER
TO NORMAL ALONG AND BEHIND THE COOL FRONT ON SUNDAY. LOOK FOR
TEMPERATURES TO REBOUND MONDAY AND TUESDAY AS HIGH PRESSURE MOVES
EAST AND ALLOWS A SOUTHERLY FLOW TO DEVELOP.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
A MID LVL RIDGE WILL CONTINUE TO HOLD ACROSS THE FCST REGION OVER
THE NEXT 24 HOURS. SOME MVFR CONDITIONS WILL OCCUR EARLY THIS
MORNING AT KLUK...KILN...KCMH AND KLCK. OTHERWISE...VFR CONDITIONS
CAN BE EXPECTED. ANY ISOLATED CONVECTION IN THE HEAT OF THE DAY
WILL OCCUR NORTH OF THE TERMINALS ACRS NRN OHIO WHERE THE
BETTER INSTABILITY WILL BE LOCATED.
OUTLOOK...CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.
&&
.CLIMATE...
SOME INTERESTING CLIMATE TIDBITS/RECORDS FOR KCVG THAT WILL LIKELY
BE APPCHS OR BROKEN OVER THE NEXT FEW DAYS. THE GREATEST NUMBER OF
DAYS AT OR ABV 90 DEG AT KCVG IN AUGUST IS 20...SET BACK IN 1936
AND 1995. THAT RECORD WILL BE TIED TODAY...AND SURPASSED ON FRI.
THE RECORD FOR GREATEST NUMBER OF DAYS AT OR ABV 90 DEG IN ANY
MONTH AT KCVG IS 24...SET IN JULY 1901 AND JULY 1934. THAT RECORD
COULD BE THREATENED NEXT WEEK IF CURRENT FCST HOLDS OR WARMS
SLIGHTLY. WED WAS THE THIRD DAY THIS MONTH THAT KCVG HAS MADE IT
TO THE 100 DEG MARK...TYING THE MARK SET IN AUGUST 1930...1936 AND
1948. IF KCVG CAN GET TO 100 DEG TODAY...A NEW RECORD FOR NUMBER
OF 100 DEG DAYS IN AUGUST WILL BE SET. KCVG REMAINS ON TRACK TO
SET A RECORD FOR WARMEST AVG TEMP IN THE MONTH OF AUGUST AS WELL.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL MIDNIGHT EDT FRIDAY NIGHT FOR OZ053>056-
060>065-072>074-079>082-088.
EXCESSIVE HEAT WARNING UNTIL MIDNIGHT EDT FRIDAY NIGHT FOR
OZ070-071-077-078.
KY...HEAT ADVISORY UNTIL MIDNIGHT EDT FRIDAY NIGHT FOR KY097>100.
EXCESSIVE HEAT WARNING UNTIL MIDNIGHT EDT FRIDAY NIGHT FOR
KY089>096.
IN...HEAT ADVISORY UNTIL MIDNIGHT EDT FRIDAY NIGHT FOR INEZ050-058-
059.
EXCESSIVE HEAT WARNING UNTIL MIDNIGHT EDT FRIDAY NIGHT FOR
INEZ066-073>075-080.
&&
SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM...FRANKS
AVIATION...HICKMAN
CLIMATE...RYANHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 503 PM EDT WED AUG 22 2007 OHZ026-034-035-043-044-232115- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN- 503 PM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT HIGH WATER WILL REMAIN ACROSS PORTIONS OF WEST CENTRAL OHIO DUE TO EARLIER RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INCREASINGLY HOT AND HUMID WEATHER IS EXPECTED THURSDAY AND FRIDAY. HEAT INDEX VALUES WILL BE AROUND 100 ON THURSDAY AND IN THE UPPER 90S ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-OHZ042-045-046-051>056-060>065-073-074-232115- WAYNE-FAYETTE IN-UNION IN-DARKE-UNION OH-DELAWARE-MIAMI-CHAMPAIGN- CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- 503 PM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO AND MIAMI VALLEY OF OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INCREASINGLY HOT AND HUMID WEATHER IS EXPECTED THURSDAY AND FRIDAY. HEAT INDEX VALUES WILL BE AROUND 101 ON THURSDAY AND 95 TO 100 ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ077-232115- HAMILTON- 503 PM EDT WED AUG 22 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ070>072-078>082-088-232115- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 503 PM EDT WED AUG 22 2007 ...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 432 AM EDT THU AUG 23 2007 OHZ026-034-035-042>046-051-052-231300- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA 432 AM EDT THU AUG 23 2007 HIGH PRESSURE WILL SPREAD ACROSS THE OHIO VALLEY THROUGH FRIDAY. THIS WILL ALLOW A SOUTHERLY FLOW TO BRING INCREASINGLY HOT AND HUMID WEATHER INTO THE REGION...WITH HIGH TEMPERATURES RISING INTO THE LOWER TO MID 90S TODAY AND FRIDAY. HEAT INDEX VALUES WILL BE RANGE FROM THE UPPER90S TO AROUND 100 BOTH TODAY AND FRIDAY. PEOPLE ARE ADVISED TO LIMIT THE TIME THAT THEY SPEND IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. FRIENDS...RELATIVES OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. RYAN
The national radar mosaic for the moment the first event began.
3 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58797, 58798, 58799.